A Note on the Categorification of Lie Algebras

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 36)


In this short note we study Lie algebras in the framework of symmetric monoidal categories. After a brief review of the existing work in this field and a presentation of earlier studied and new examples, we examine which functors preserve the structure of a Lie algebra.


Hopf Algebra Monoidal Category Symmetric Monoidal Category Braided Monoidal Category Baxter Operator 


  1. 1.
    Bathurin, Y., Fischman, D., Montgomery, S.: On the generalized Lie structure of associative algebras. Israel J. Math. 96, 27–48 (1996)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Caenepeel, S., Goyvaerts, I.: Monoidal Hom-Hopf algebras. Comm. Algebra 39, 2216–2240 (2011)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Fischman, D., Montgomery, S.: A Schur double centralizer theorem for cotriangular Hopf algebras and generalized Lie algebras. J. Algebra 168, 594–614 (1994)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Goyvaerts, I., Vercruysse, J.: On the duality of generalized Lie and Hopf algebras, in preparationGoogle Scholar
  5. 5.
    Hartwig, J., Larsson, D., Silvestrov, S.: Deformations of Lie algebras using σ-derivations. J. Algebra 295, 314–361 (2006)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Janssen, K., Vercruysse, J.: Multiplier bi- and Hopf algebras. J. Algebra Appl. 9, 275–303 (2010)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Majid, S.: Quantum and braided-Lie algebras. J. Geom. Phys. 13, 307–356 (1994)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Michaelis, W.: Lie Coalgebras. Adv. Math. 38, 1–54 (1980)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Pareigis, B.: On Lie algebras in the category of Yetter-Drinfeld modules. Appl. Categorical Struct. 6, 151–175 (1998)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Takeuchi, M.: Survey of braided Hopf algebras. Contemp. Math. 267, 301–323 (2000)CrossRefGoogle Scholar
  11. 11.
    Van Daele, A.: Multiplier Hopf algebras. Trans. Am. Math. Soc. 342(2), 917–932 (1994)MATHCrossRefGoogle Scholar

Copyright information

© Springer Japan 2013

Authors and Affiliations

  1. 1.Department of MathematicsVrije Universiteit BrusselBrusselBelgium
  2. 2.Département de MathématiquesUniversité Libre de BruxellesBruxellesBelgium

Personalised recommendations